MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012274-30
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion the right coronary artery.The 3x30mm trek balloon dilatation catheter (bdc) was used in the procedure; however, the balloon failed to deflate, although the balloon was attempted to be deflated 3 or 4 times.Therefore, the bdc was removed with the balloon inflated and the bdc became stuck with an unspecified guide wire (gw).The gw and bdc had to be removed together as a single unit.A dissection was noted to have occurred.The physician was not able to get another gw placed.The patient remains hospitalized and treatment for the dissection is unknown.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided, a definitive cause for the reported deflation issue could not be determined; however, the reported difficulty removing the device and hospitalization appear to be related to circumstances of the procedure.In this case, it is unknown if the instructions for use (ifu) violation contributed to the reported complaint.Additionally, a conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, tortuous anatomy, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.The product risk assessment identifies this as a foreseeable event; as such, design and manufacturing controls and mitigations have been established for potential causes.A conclusive cause for the reported deflation issue could not be determined since the device was not retuned for analysis.It was reported by the account that the balloon was removed inflated, which likely contributed to the reported difficulty removing the device.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The reported patient effect of vascular dissection is listed in the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instructions for use as a known patient effect.It was reported that the balloon did not deflate resulting in the balloon being removed inflated.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use (ifu) states: withdraw the deflated dilatation catheter and guide wire from the guiding catheter through the hemostatic valve.In this case, it is unknown if the ifu violation contributed to the reported complaint, therefore, an in-service will not be requested for the account, given the clinical situation.H6 - medical device problem code 2017 - incorrect removal.

Brand Name
TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22376056
Report Number2024168-2025-06797
Device Sequence Number11877908
Product Code LOX
UDI-Device Identifier08717648138461
UDI-Public(01)08717648138461(17)270831(10)40904G1
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K180040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1012274-30
Device Catalogue Number1012274-30
Device Lot Number40904G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F JR4 LAUNCHER.; RUNTHROUGH GUIDE WIRE.
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown